ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Optimal Control of Semilinear Stochastic Evolution Equations

Borkar, VS and Govindan, TE (1994) Optimal Control of Semilinear Stochastic Evolution Equations. In: Nonlinear Analysis, 23 (1). pp. 15-35.

[img] PDF
Restricted to Registered users only

Download (1MB) | Request a copy


THE AIM of this paper is to initiate a semigroup theory-based approach to characterization of optimal Markov controls for controlled semilinear stochastic evolution equations. (It may be recalled that Markov controls are those that depend only on the current state at each time.) For finite dimensional controlled stochastic differential equations with a nondegenerate diffusion matrix, this task is traditionally achieved through the Hamilton-Jacobi-Bellman equation of dynamic programming associated with the problem and an accompanying verification theorem. The latter states that an optimal Markov control can be explicitly obtained by the pointwise minimization of a Hamiltonian derivable from the solution of the HJB equation. Moreover, any optimal Markov control is obtainable in this manner.

Item Type: Journal Article
Publication: Nonlinear Analysis
Publisher: Elsevier
Additional Information: The copyright of this article belongs to Elsevier.
Keywords: Stochastic evolution equation;Optimal control;Markov control;Markov selection;Verification theorem;Nisio semigroup.
Department/Centre: Division of Electrical Sciences > Electrical Engineering
Date Deposited: 25 Aug 2008
Last Modified: 19 Sep 2010 04:30
URI: http://eprints.iisc.ac.in/id/eprint/8160

Actions (login required)

View Item View Item